Wisconsin, 2010Dense Fog in Wisconsin, August 1, 2010
August 1, 2010 · NWS MKX · 7 events in 7 counties and zones
Light winds, clear skies and a humid air mass over the region led to the formation of dense fog over most of South Central and Southeast Wisconsin. Many areas saw dense fog mainly between the hours of 2 am and 9 am CDT on August 1st, though Sheboygan County saw visibilities drop to 1/4 mile or less around 11 pm CDT on July 31st.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light winds, clear skies and a humid air mass over the region led to the formation of dense fog over most of South Central and Southeast Wisconsin. Many areas saw dense fog mainly between the hours of 2 am and 9 am CDT on August 1st, though Sheboygan County saw visibilities drop to 1/4 mile or less around 11 pm CDT on July 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 31, 2:30 PM CST, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 31, 2:30 PM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT SAT JUL 31 2010
.SHORT TERM...MEDIUM FCST CONFIDENCE THROUGH TUE NT.
N-S WIND SHIFT LINE SEEN ON RADAR IN FAR ERN WI IS MOVING TOWARD
LAKE MI AND THE LAKE BREEZE. ISOLD SHOWERS WILL REMAIN POSSIBLE
ALONG THIS CONVERGENT ZONE FOR THE NEXT COUPLE HOURS. CLOUD COVER
IS BECOMING MORE SCT WITH SOME HEATING AND MIXING OCCURRING. HIGH
PRESSURE AND CALM WINDS TO SETTLE OVER THE REGION TNT. THE
COMBINATION OF LGT NLY WINDS LOWERING DEWPOINTS A LITTLE...AND
WARM SOIL TEMPS ARE FACTORS THAT WILL INHIBIT WIDESPREAD DENSE FOG
WHILE CLEAR SKIES AND RADIATIONAL COOLING WITHIN MOIST SFC
CONDITIONS SUPPORTS IT. WILL MENTION AREAS OF DENSE FOG FOR NOW
AND HOLD OFF ON DENSE FOG ADVISORY.
FOG TO LINGER INTO SUN AM WITH HIGH PRESSURE TO MOVE EAST LATE IN
THE DAY. SSWLY WINDS WILL PREVAIL INTO MON WITH WARM TEMPS AND
INCREASING HUMIDITY WHILE A FLAT RIDGE WILL DEVELOP OVER THE NRN
CENTRAL USA INTO EARLY NEXT WEEK. SLIGHT CHANCE POPS REMAIN FOR
AREAS WEST OF KMSN FOR MON AFT WHILE CHANCE POPS ARE FCST MON NT
THROUGH TUE NT. A LLJ AND WARM FRONT WILL SET UP OVER IA WITH BEST
INSTABILITY AND LIFT TO REMAIN SOUTH...THUS CHANCE POPS VERSUS
SOMETHING HIGHER.
.LONG TERM...WEAK HIGH PRESSURE TO SETTLE OVER THE AREA WED INTO
EARLY FRI WITH STNRY FRONT REMAINING TO THE SOUTH. A PRESSURE
TROUGH AND SHORTWAVE MOVING ACROSS THE PLAINS WILL THEN BRING THE
FRONT BACK NWD AS A WARM FRONT WITH CHANCES OF TSTORMS ON SAT.
ABOVE NORMAL TEMPS TO CONTINUE.
&&
.AVIATION...AFTERNOON CUMULUS ACROSS THE WEST WILL DECREASE WITH THE LOSS OF
HEATING THIS EVENING. ADDITIONALLY...EXPECTING STRATUS TO THE WEST
TO DECREASE AS WAVE CONTINUES TO PULL AWAY AND HIGH PRESSURE BUILDS
IN. WITH SKIES BECOMING MOSTLY CLEAR AND WINDS LIGHT TO
CALM...EXPECTING AREAS OF FOG TO DEVELOP AFTER MIDNIGHT. MAIN
CONCERN AT THIS MOMENT IS HOW LONG CLOUDS TAKE TO CLEAR IN THE
EAST...AS LATER CLEARING WOULD INHIBIT THE FOG POTENTIAL.
OVERALL...IFR VSBYS SEEM LIKE A GOOD BET...WITH A CHANCE FOR SOME
LOCATIONS TO GO EVEN LOWER. HESITANT TO BE TOO AGGRESSIVE IN THE
TAFS YET...UNTIL CLEARING SEEMS MORE CERTAIN IN THE EAST. WILL HAVE
TO WATCH TRENDS THIS EVENING.
FOG WILL LIFT IN THE MORNING AS THE SUN HEATS THINGS UP...WITH VFR
CONDITIONS RETURNING FOR THE DAY UNDER MOSTLY SUNNY SKIES.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
SHORT/LONG TERM...20
AVIATION/MARINE...07
Hazardous weather outlook, Jul 31, 2:10 PM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT SAT JUL 31 2010
WIZ046-047-051-052-056>060-062>072-012015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
310 PM CDT SAT JUL 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
WIDESPREAD FOG AND AREAS OF DENSE FOG ARE EXPECTED
TONIGHT...MAINLY AFTER MIDNIGHT. THE BEST CHANCE FOR DENSE FOG
WILL BE IN RIVER VALLEYS SUCH AS THE WISCONSIN RIVER VALLEY AND
IN LOW LYING MARSHY AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY NIGHT AS A COLD FRONT DROPS THROUGH THE STATE. THE
STRONGEST STORMS SHOULD REMAIN WEST AND SOUTH OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
LMZ643>646-012015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
310 PM CDT SAT JUL 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
PATCHY FOG IS EXPECTED TONIGHT...ESPECIALLY AFTER MIDNIGHT
TONIGHT. DENSE FOG IS POSSIBLE...MAINLY RIGHT ALONG THE SHORE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY
NIGHT AS A COLD FRONT DROPS DOWN LAKE MICHIGAN.
DDV
WWW.WEATHER.GOV/MKX
Dense Fog, Sheboygan
- When
- August 1, 12:00 AM CST to 7:00 AM CST
- Where
- Sheboygan forecast zone
- Reported by
- ASOS
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Light winds, clear skies and a humid air mass led to the formation of dense fog over Sheboygan County late in the evening of July 31st and lasting until the morning of August 1st. The Sheboygan airport ASOS reported visibilities of 1/4 mile or less during this time.
Dense Fog, Fond du Lac
- When
- August 1, 1:00 AM CST to 5:00 AM CST
- Where
- Fond du Lac forecast zone
- Reported by
- ASOS
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Light winds, clear skies and a humid air mass led to the formation of dense fog over Fond Du Lac County during the early morning of August 1st. The Fond Du Lac airport ASOS reported visibilities of 1/4 mile or less during this time.
Dense Fog, Washington
- When
- August 1, 1:00 AM CST to 7:00 AM CST
- Where
- Washington forecast zone
- Reported by
- AWOS
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Light winds, clear skies and a humid air mass led to the formation of dense fog over Washington County during the early morning of August 1st. The West Bend airport AWOS reported visibilities of 1/4 mile or less during this time.
Dense Fog, Ozaukee
- When
- August 1, 1:00 AM CST to 7:00 AM CST
- Where
- Ozaukee forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Light winds, clear skies and a humid air mass led to the formation of dense fog over Washington County during the early morning of August 1st. Law enforcement officials reported widespread visibilities of 1/4 mile or less during this time.
Dense Fog, Rock
- When
- August 1, 1:00 AM CST to 4:00 AM CST
- Where
- Rock forecast zone
- Reported by
- AWOS
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
Light winds, clear skies and a humid air mass led to the formation of dense fog over Rock County during the early morning of August 1st. The Janesville airport AWOS reported visibilities of 1/4 mile or less during this time.
Dense Fog, Sauk
- When
- August 1, 2:00 AM CST to 8:00 AM CST
- Where
- Sauk forecast zone
- Reported by
- AWOS
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
Light winds, clear skies and a humid air mass led to the formation of dense fog over Sauk County during the early morning of August 1st. The Wisconsin Dells airport AWOS reported visibilities of 1/4 mile or less during this time.
Dense Fog, Iowa
- When
- August 1, 4:00 AM CST to 7:00 AM CST
- Where
- Iowa forecast zone
- Reported by
- AWOS
- Coordinates
- 43.001, -90.135 (the zone’s center; the record gives no point)
Light winds, clear skies and a humid air mass led to the formation of dense fog over Iowa County during the early morning of August 1st. The Mineral Point airport AWOS reported visibilities of 1/4 mile or less during this time.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Tennessee, August 1 to 5, 20107 deaths · 4 injured · 29 events
- Excessive Heat in Mississippi, August 1 to 4, 20103 deaths · 47 events
- Excessive Heat and Heat in Mississippi, August 1 to 5, 20103 deaths · 1 injured · 29 events
- Excessive Heat in Oklahoma, August 1 to 6, 201034 injured · 5 events
- Excessive Heat and Heat in Arkansas, August 1 to 6, 20101 death · 74 events
- Excessive Heat in Louisiana, August 1 to 2, 20101 death · $90,000 · 2 events
- Flooding in Texas, August 1 to 20, 20101 death · 5 events
- Drought in Louisiana, August 1 to 31, 2010$4.5 million · 9 events
- Flooding in Iowa, August 1 to 31, 2010$4.1 million · 4 events
- Drought in Mississippi, August 1 to 31, 2010$2.5 million · 5 events
- Flash Flooding in New Mexico, August 1, 2010$2.1 million · 4 events
- Tornadoes and Hail in North Dakota, August 1, 2010$587,000 · EF0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258564, 258566, 258584, 258586, 258587, 258589, 258588.